Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 142, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 21, 2001, 5:13 PM EDT for Flagler County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 21, 2001, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:17 PM EDT | Thunderstorm Wind | St Johns Park, FL | Barn roof blown off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 212113 SVRJAX FLC035-212200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 513 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 600 PM EDT * AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES EAST OF ANDALUSIA...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 600 PM EDT... ESPANOLA AND ANDALUSIA... PALM COAST... MARINELAND... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:45 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 21, 1:45 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT THU JUN 21 2001 CURRENT...WEAK SFC RIDGE OVER THE AREA. 2 RATHER VIGOROUS...BUT SMALL...SHORT WAVES AFFECTING THE GA CWA WITH SCATTERED STRONG TSTM. W COAST SEABREEZE ACTIVITY ALSO GOT AN EARLY START. EVIDENCE OF AN E COAST SEABREEZE JUST SHOWING UP AT SAUF1 AND KSGJ...ALTHO MOST E COAST SITES STILL REPORTING A LIGHT W WIND. MODELS...MODELS CONTINUE TO SHOW TROF AXIS APPROACHING THE AREA FROM THE W DURING THE FCST PD. THIS WILL GRADUALLY INCREASE DYNAMICS... ESPECIALLY OVER NW PORTION OF AREA ON SAT. THIS WILL ALSO TAP INTO MORE ABUNDANT GULF MOISTURE. PUBLIC...SCATTERED CONVECTION WILL CONTINUE IN GA WITH SHORT WAVES...ALTHO MESO-ETA SHOWS THEM DAMPENING OUT THIS EVENING. CONVECTIVE PATTERN IN FL WILL BE SIMILAR TO YESTERDAY EVENING...WITH ACTIVITY FOCUSING OVER INTERIOR AREAS. HOWEVER...WITH A LITTLE MORE WESTERLY FLOW ALOFT...STORMS WILL AGAIN APPROACH ATLC COASTAL COUNTIES BEFORE WEAKENING. GRADUAL INCREASE IN POPS INDICATED BY PREVIOUS FCSTR LOOKS ON TRACK...AND MAV GUIDANCE SEEMS TO HAVE THE BEST NUMBERS IN MOST LOCALES. TEMPS NEAR CLIMO...WITH SLIGHTLY LOWER HIGHS ON SAT DUE TO EARLIER CONVECTION INITIATION AND POSSIBLY MORE CLOUD COVER. EXTENDED...APPROACHING SFC FRONT STALLS OVER NW GA CWA...THEN DISSIPATES BY MON...SO CONTINUE WITH CURRENT EXTENDED TREND OVER MOST ZONES. MARINE...WILL INCREASE SAT WINDS SLIGHTLY OVER PRESENT PACKAGE AHEAD OF FRONTAL SYSTEM. OTHERWISE...LITTLE CHANGE. PRELIM AMG 69/89/70/86 3536 SSI 72/88/72/86 3546 JAX 71/91/71/89 3546 GNV 70/90/70/87 4536 .JAX... FL...NONE. GA...NONE. PUBLIC/MARINE...CARROLL AVIATION/FIRE...SCOTT
In the hours before
Special weather statement, Jun 21, 11:14 AM EDT, 5 hours 59 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 21 2001 A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW LYING AREAS. DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLEC WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Special weather statement, Jun 21, 12:00 PM EDT, 5 hours 13 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 21 2001 A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW LYING AREAS. DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:13 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 32 min |
| Jun 20, 9:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 34 min |
| Jun 21, 2:49 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 56 min |
| Jun 21, 4:29 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 46 min |
| Jun 21, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 52 min |
| Jun 21, 5:01 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 44 min |
| Jun 21, 5:43 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.